Selzentry with Thorazine
May 18, 2013
My son is very sensitive to all of the HIV meds and antipsychotic meds. Thorazine is the only one that agrees with him. He is now taking complera for the past 4 months with a vl of 468, cd4 600. He has been undetectable for years on PI's with truvada, but the side effects were horrible, mentally and physically. The complera is much milder, no diarrhea, not psychotic episodes, but since the viral load was checked two months earlier, it was 300, and has now gone up. Our dr. is waiting for the results of the trofile test on Selzentry. Since I can't change the thorazine, I am very worried about this combination. I respect your very wise opinion and am in desperate need of some advice since I make all the decisions for his care. Would you please let me know if you think selzentry is a safe drug? Thanks so much.
Response from Dr. Henry
There is a potential drug interaction between maravirox and chlopromazine that could increase levels of chlorpromazine resulting in more side effects (such as low blood pressure and cardiac arrhythmias). Reliability of Trofile assay at low viral levels (ie < 500-1000 copies/ml) uncertain. May consider use of integrase inhibitor such as raltegravir depending on whether any drug resistance likely present. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- If I Have Ars Will I Have Fever?
- Is Itchy Skin An Early Sign Of HIV?
- Anal Warts After Blowjob Worried I Have HIV
- Black Spots After Anal Sex Without Condom Does It Mean I Have HIV
- Burning Red Spots After Giving Oral Sex What Are The Chances Of HIV
- Rectal Bleeding After Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.